Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Thick mucus discharge from urethra during urination, burning at the end of urination with blood tinged urine. UTI or something serious?

I was at work last weekend and I noticed that when I urinated there would be a thick clear mucous like discharge from my urethra , I think. Yesterday I started experiencing uti like symptoms...a strong urinary sensation, burning but only at the end of urination , and at the end of urination a few drops of blood tinged urine come out too. My Dr friend has ordered me cipro to treat a uti, do you think this is something more serious that I should go to the doctor for?
Asked On : Tue, 6 Nov 2012
Answers:  2 Views:  1413
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Urologist 's  Response

welcome to HCM and thanks for your query.
UTI is serious enough to go to a doctor.
You need to do urine culture test and give appropriate antibiotics.
If repeated episodes occur, a cause for infection needs to be found by doing ultrasound scan, uroflowmetry to check for stones/ block etc.

Hope this helps.

Answered: Wed, 7 Nov 2012
I find this answer helpful
General & Family Physician Dr. Lt Cdr ASN Bhushan's  Response
Dear Concerned.,

Thanks for writing to us.

The simplest approach is to go for Urinalysis complete with Microscopy as well as Culture and Sensitivity. Kindly investigate to rule out Gonococcal Infection.(H/O Sexual Exposure not mentioned)

Empirically when the results are awaited T. Norflox 400 mg PO twice daily and a Urinary Alkalizer (Say Syp Citralka )5 ml in plenty of water four times daily can be taken. More drinking of water and fluids and Passing of Urine will help in clearing infection faster and also in preventing stricture of Urethra in future .( T. Norflox is a better Antibiotic to start with in UTIs than Cipro as per my Experience in Private Practice)

Wishing you a quick recovery.
Dr Lt Cdr ASN Bhushan.
Answered: Tue, 6 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor